Alert archive / Iowa / High Wind Warnings in 2010

High Wind Warning 1, NWS Des Moines, IA

May 10, 20106 counties in Iowa

NWS Des Moines, IA issued this high wind warning at May 10, 2010, 9:13 PM CDT for 6 counties in Iowa. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 10, 2010, 9:13 PM CDT (02:13 UTC)
Expired
May 11, 2010, 12:00 AM CDT
In force
3 hr
Issued by
NWS Des Moines, IA

Counties Cerro Gordo County, IA, Franklin County, IA, Hancock County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 149 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 9:15 PM CDTNON-TSTM WND DMGGarner, IALARGE TREE DOWN...ESTIMATED AT LEAST A FOOT IN DIAMETER FROM PICTURES SENT FROM KIMT.
May 10, 9:47 PM CDTNON-TSTM WND GST 59Kanawha, IAMEASURED BY KIMT WEATHER SENSOR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1601 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WWUS73 KDMX 110213
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
913 PM CDT MON MAY 10 2010

...HIGH WINDS EXPECTED OVER NORTH CENTRAL IOWA...

.HIGH WINDS CAN BE EXPECTED AS RAIN SHOWERS MOVE THROUGH THE AREA.

IAZ006-007-016-017-025-026-110500-
/O.NEW.KDMX.HW.W.0001.100511T0213Z-100511T0500Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...CLARION...HAMPTON
913 PM CDT MON MAY 10 2010

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

EAST TO SOUTHEAST WINDS OF 60 TO 70 MPH CAN BE EXPECTED ON THE
BACKSIDE OF THE RAIN SHOWERS THAT ARE MOVING THROUGH THE AREA.
THESE WINDS WILL CAUSE TREE DAMAGE ALONG WITH THE POTENTIAL FOR MINOR
STRUCTURAL DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

DONAVON
2 follow-up statements
845 
WWUS73 KDMX 110357
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT MON MAY 10 2010

...HIGH WINDS EXPECTED OVER NORTH CENTRAL IOWA...

.HIGH WINDS REMAIN POSSIBLE THROUGH MIDNIGHT.

IAZ006-007-016-017-025-026-110500-
/O.CON.KDMX.HW.W.0001.000000T0000Z-100511T0500Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...CLARION...HAMPTON
1057 PM CDT MON MAY 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT.

WINDS HAVE BEGUN TO DIMINISH OVER THE AREA HOWEVER GUSTS OVER 58
MPH REMAIN POSSIBLE OVER THE NEXT HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

DONAVON
900 
WWUS73 KDMX 110453
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1153 PM CDT MON MAY 10 2010

...HIGH WINDS HAVE DIMINISHED...

IAZ006-007-016-017-025-026-110600-
/O.EXP.KDMX.HW.W.0001.000000T0000Z-100511T0500Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...CLARION...HAMPTON
1153 PM CDT MON MAY 10 2010

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT. 

GUSTY WINDS CAN BE EXPECTED THE NEXT SEVERAL HOURS THOUGH THE
THREAT FOR HIGH WINDS HAS DIMINISHED.

$$

DONAVON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this high wind warning went out at May 10, 3:20 PM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, May 10, 3:20 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
320 PM CDT MON MAY 10 2010

...UPDATED 00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
MANY ISSUES DURING THIS PERIOD WITH INITIAL CONCERNS WITH STRONG
GRADIENT WINDS WITH MANY LOCATIONS HAVE SUSTAINED WINDS OF OVER 30
MPH ALONG WITH GUSTS OF 45 TO 55 MPH. HAVE ISSUED A WIND ADVISORY
THROUGH THE EARLY EVENING FOR THE STRONG WINDS AND ANTICIPATE SOME
WEAKENING AS GRADIENT RELAXES JUST A BIT. FOCUS WILL THEN SHIFT
TOWARD SYSTEM PULLING OUT OF THE ROCKIES AND PASSING THROUGH THE
REGION TONIGHT. AT THIS TIME...LACK OF STRONG INSTABILITY WOULD SEEM
TO PRECLUDE SEVERE WEATHER IN THE CWA OVERNIGHT WITH ONLY AN
ISOLATED THREAT AT THIS POINT. OF GREATER CONCERN WILL BE PSBL HEAVY
RAINFALL OVERNIGHT AS THE SFC LOW PASSES THROUGH NORTHERN MO.
MOISTURE TRANSPORT WILL REMAIN VERY STRONG INTO SOUTHERN IA
OVERNIGHT WITH 1-1.5 PRECIPITABLE WATER HEADING INTO THE STATE.
FOCUS FOR ELEVATED CONVECTION WILL BE NEAR THE 850MB FRONT NEAR THE
IA/MO BORDER DURING THE NIGHT. ALREADY HAVE SEEN AROUND AN INCH NEAR
LAMONI WITH MORE WIDESPREAD VALUES OF 0.50-0.85 INCHES IN MOST AREAS
IN THE SOUTH. THIS AREA ALSO HAS THE LOWEST FFG IN THE STATE AND
GIVEN THE POTENTIAL RAINFALL OVERNIGHT...HAVE GONE WITH A FLASH
FLOOD WATCH IN THE SOUTHEAST QUARTER DURING THE PERIOD. RAINFALL OF
1 TO 2 INCHES MORE WILL BE POSSIBLE WITH ISOLATED HEAVIER AMOUNTS.

.LONG TERM /TUESDAY THROUGH MONDAY/...
OVERNIGHT SYSTEM WILL BE DEPARTING TO THE NORTHEAST ON
TUESDAY...WITH DOWNWARD TREND IN POPS THROUGH THE DAY. AFTER A BRIEF
RESPITE THE NEXT SYSTEM WILL APPROACH FROM THE SOUTHWEST TUESDAY
NIGHT AND FOLLOW AN EVOLUTIONARY PATH SIMILAR TO THE FIRST SYSTEM
TODAY/TONIGHT. EXPECT MID-LEVEL LOW TO MOVE NORTH NORTHEAST FROM
WESTERN COLORADO INTO THE DAKOTAS AND MINNESOTA...WITH SURFACE LOW
AGAIN DEVELOPING OVER THE SOUTHERN HIGH PLAINS AND HOOKING UP
THROUGH NORTHERN MISSOURI AND PARTS OF IOWA. SIMILAR TO THE FIRST
SYSTEM WE WILL ONCE AGAIN SEE A THREAT FOR HEAVY RAIN AND POSSIBLY A
SLIGHT RISK FOR SEVERE HAIL AS ELEVATED INSTABILITY COULD ENTER OUR
SOUTHERN/SOUTHEASTERN COUNTIES WEDNESDAY NIGHT...HOWEVER THERE IS
STILL SOME SPREAD AMONG THE DETERMINISTIC MODELS REGARDING THE
PRECISE TRACK OF THE SURFACE LOW...WHICH WILL HAVE A SUBSTANTIAL
EFFECT NOT ONLY ON THE SEVERE POSSIBILITY BUT ALSO ON THE
LOCATION/AREAL EXTENT OF HEAVIER PRECIP AND THUNDERSTORMS. HAVE
ENOUGH CONFIDENCE TO RAISE POPS TO HIGH LIKELIES ON WEDNESDAY
AFTERNOON/NIGHT...ESPECIALLY ACROSS OUR SOUTHEASTERN HALF...AND WILL
CONTINUE TO MONITOR MODELS TRENDS ON SUBSEQUENT SHIFTS AS THE TRACK
OF THE SYSTEM COMES INTO BETTER FOCUS. HEAVY RAIN THAT DOES OCCUR
WEDNESDAY/WEDNESDAY NIGHT COULD EXACERBATE FLOODING CONCERNS AS
DISCUSSED IN THE HYDROLOGY SECTION BELOW.

IT APPEARS THE SECOND SYSTEM WILL ONCE AGAIN EXIT QUICKLY TO THE
NORTHEAST ON THURSDAY WITH THE GFS AND GEM BOTH SHOWING A
SUBSTANTIAL DRY SLOT COMING IN FROM THE SOUTHWEST. THEREAFTER
RIDGING WILL DOMINATE AT LEAST INTO FRIDAY NIGHT...WITH TEMPERATURES
FINALLY BEGINNING TO MODERATE A BIT AFTER THE COLD WET WEATHER OF
THE WEEK TO THAT POINT. A WEAKER 500 MB SHORTWAVE WILL APPROACH FROM
THE NORTHWEST LATE FRIDAY NIGHT AND SATURDAY...HOWEVER THE LONG
RANGE MODELS ARE HAVING DIFFICULTY PINNING THIS SYSTEM DOWN AS IT IS
STILL OFFSHORE THE PACIFIC NW AT THIS TIME...AND MOISTURE APPEARS
MORE LIMITED WITH A LARGE SURFACE HIGH IN PLACE. HAVE ADDED JUST
SLIGHT CHC SHRA POPS IN THE SOUTH SATURDAY/SATURDAY NIGHT FOR NOW.

&&

.HYDROLOGY...
CONFIDENCE HAS INCREASED SOMEWHAT THAT SCATTERED MINOR FLOODING
PROBLEMS WILL DEVELOP BY MIDWEEK. VARIOUS ISENT SFCS SHOW STRONG
MOISTURE TRANSPORT AND CONVERGENCE BOTH TONIGHT AND WED INTO WED
NIGHT. PW AND WARM CLOUD DEPTHS ARE ABOVE AVERAGE TONIGHT BUT REALLY
INCREASE TO ANOMALOUS LEVELS BY LATE WED. PWS ARE FORECAST TO REACH
1.50 INCHES WITH WARM CLOUD DEPTHS OF 10-12K FT. THIS SHOULD PROVIDE
FOR VERY EFFICIENT RAINS WITH STAGE WELL SET BY PRECIP EARLIER IN
THE WEEK. SMALLER SRN IA BASINS MAY BE MOST AFFECTED DUE TO CURRENT
WETTER SOIL CONDITIONS WHICH IS SUPPORTED BY MBRFC ENSEMBLE
FORECASTS. FLOODING STILL LOOKS TO MAINLY BE MINOR BUT SEE NO REASON
NOT TO CONTINUE ESF HYDROLOGIC OUTLOOK. TWO EVENT TOTALS REACH
1.5-4.0 INCHES BY THU WITH LOCALLY HIGHER AMOUNTS QUITE POSSIBLE.
HIGHEST AMOUNTS SERN TWO-THIRDS.

&&

.AVIATION...
11/00Z...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO LIFT
NORTH THROUGH IOWA THIS EVENING BEFORE DIMINISHING TOWARD 09Z. CIGS
WILL CONTINUE TO LOWER OVERNIGHT AS WELL AND SHOULD BE WIDESPREAD
IFR BEHIND THE PRECIPITATION THEN LAST AT LEAST INTO MID TUESDAY
MORNING. CIGS WILL LIFT TO MVFR DURING THE DAY...POSSIBLY SCATTERING
OVER THE SOUTH LATE. GUSTY EAST TO SOUTHEAST WINDS WILL GRADUALLY
SHIFT TO THE NORTH AND NORTHWEST TOWARD SUNRISE AND DIMINISH.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ADAIR-BOONE-
CALHOUN-CARROLL-CLARKE-DALLAS-EMMET-FRANKLIN-GREENE-GUTHRIE-
HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-LUCAS-MADISON-
MARION-MARSHALL-PALO ALTO-POCAHONTAS-POLK-SAC-STORY-UNION-WARREN-
WEBSTER-WINNEBAGO-WRIGHT.

FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR APPANOOSE-CLARKE-
DAVIS-DECATUR-LUCAS-MAHASKA-MARION-MONROE-POWESHIEK-RINGGOLD-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE.

SHORT TERM...COGIL
LONG TERM...LEE
HYDROLOGY...BSS
AVIATION...DONAVON
Hazardous weather outlook, May 10, 4:11 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
411 PM CDT MON MAY 10 2010

IAZ004>006-015-016-023>026-033>037-045>049-058>061-071-072-111100-
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-WRIGHT-
FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-CARROLL-GREENE-BOONE-
STORY-MARSHALL-GUTHRIE-DALLAS-POLK-JASPER-ADAIR-MADISON-
411 PM CDT MON MAY 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

STRONG WINDS ARE EXPECTED INTO THE EARLY EVENING HOURS. A WIND
ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS. ISOLATED NON SEVERE THUNDERSTORMS WILL BE
POSSIBLE OVERNIGHT AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND A FEW THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY INTO
EARLY THURSDAY. SOME OF THE SHOWERS AND STORMS MAY PRODUCE HEAVY
RAINS AND MINOR FLOODING WITH FOUR DAY RAINFALL TOTALS OF TWO TO
THREE INCHES...LOCALLY UP TO FOUR OR MORE. SEVERE WEATHER IS NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER REPORTS OF HEAVY RAIN
AND EXCESSIVE RAINFALL AMOUNTS ARE APPRECIATED AND ENCOURAGED.

IAZ062-075-085-086-092>097-111100-
POWESHIEK-MAHASKA-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
411 PM CDT MON MAY 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED OVERNIGHT WITH AN ISOLATED SEVERE
STORM POSSIBLE...WITH ANY THREAT COMING FROM MARGINALLY SEVERE
HAIL. HEAVY RAINS ARE ALSO EXPECTED. A FLASH FLOOD WATCH REMAINS
IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY INTO EARLY
THURSDAY. SOME OF THE SHOWERS AND STORMS MAY PRODUCE HEAVY RAINS
AND MINOR FLOODING WITH FOUR DAY RAINFALL TOTALS OF TWO TO THREE
INCHES...LOCALLY UP TO FOUR OR MORE. SOME OF THE STORMS MAY BE
SEVERE WITH LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE BRIEFLY NEEDED TONIGHT AND AGAIN
WEDNESDAY OR WEDNESDAY NIGHT.  REPORTS OF HEAVY RAIN
AND EXCESSIVE RAINFALL AMOUNTS ARE ALSO APPRECIATED AND
ENCOURAGED.

IAZ073-074-082>084-111100-
WARREN-MARION-UNION-CLARKE-LUCAS-
411 PM CDT MON MAY 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED OVERNIGHT WITH AN ISOLATED SEVERE
STORM POSSIBLE...WITH ANY THREAT COMING FROM MARGINALLY SEVERE
HAIL. HEAVY RAINS ARE ALSO EXPECTED. STRONG WINDS ARE ALSO
EXPECTED THIS EVENING. A WIND ADVISORY AND A FLASH FLOOD WATCH
REMAIN IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY INTO EARLY
THURSDAY. SOME OF THE SHOWERS AND STORMS MAY PRODUCE HEAVY RAINS
AND MINOR FLOODING WITH FOUR DAY RAINFALL TOTALS OF TWO TO THREE
INCHES...LOCALLY UP TO FOUR OR MORE. SOME OF THE STORMS MAY BE
SEVERE WITH LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE BRIEFLY NEEDED TONIGHT AND AGAIN
WEDNESDAY OR WEDNESDAY NIGHT.  REPORTS OF HEAVY RAIN
AND EXCESSIVE RAINFALL AMOUNTS ARE ALSO APPRECIATED AND
ENCOURAGED.

IAZ044-057-070-081-111100-
CRAWFORD-AUDUBON-CASS-ADAMS-
411 PM CDT MON MAY 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TONIGHT.
SOME OF THE SHOWERS AND STORMS MAY PRODUCE HEAVY RAINS WITH
RAINFALL TOTALS OF ONE INCH BY DAYBREAK TUESDAY. SEVERE WEATHER
IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND A FEW THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY INTO
EARLY THURSDAY. SOME OF THE SHOWERS AND STORMS MAY PRODUCE HEAVY
RAINS AND MINOR FLOODING WITH FOUR DAY RAINFALL TOTALS OF TWO TO
THREE INCHES...LOCALLY UP TO FOUR OR MORE. SEVERE WEATHER IS NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER REPORTS OF HEAVY RAIN
AND EXCESSIVE RAINFALL AMOUNTS ARE APPRECIATED AND ENCOURAGED.

IAZ007-017-027-028-038-039-050-111100-
WORTH-CERRO GORDO-BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA-
411 PM CDT MON MAY 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TONIGHT.
SOME OF THE SHOWERS AND STORMS MAY PRODUCE HEAVY RAINS WITH
RAINFALL TOTALS OF UP TO ONE INCH BY DAYBREAK TUESDAY. SEVERE
WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND A FEW THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY INTO
EARLY THURSDAY. SOME OF THE SHOWERS AND STORMS MAY PRODUCE HEAVY
RAINS AND MINOR FLOODING WITH FOUR DAY RAINFALL TOTALS OF TWO TO
THREE INCHES...LOCALLY UP TO FOUR OR MORE. SEVERE WEATHER IS NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER REPORTS OF HEAVY RAIN
AND EXCESSIVE RAINFALL AMOUNTS ARE APPRECIATED AND ENCOURAGED.

COGIL

In the hours before

Local storm report, May 10, 3:54 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
354 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     NON-TSTM WND DMG ESE GRAY                41.84N 94.98W
05/10/2010                   AUDUBON            IA   TRAINED SPOTTER

            10 INCH DIAMETER TREE BRANCHES DOWN IN YARD.

&&

BEERENDS
Special weather statement, May 10, 6:18 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT MON MAY 10 2010

IAZ057-058-070-071-102345-
ADAIR-AUDUBON-CASS-GUTHRIE-
618 PM CDT MON MAY 10 2010

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL CASS COUNTY
TO EXTREME NORTHWESTERN ADAMS COUNTY...MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  ANITA AND MASSENA BY 625 PM CDT...
  BRIDGEWATER BY 630 PM CDT...
  ADAIR BY 645 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

BEERENDS
Special weather statement, May 10, 6:22 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
622 PM CDT MON MAY 10 2010

IAZ082-093-110000-
RINGGOLD-UNION-
622 PM CDT MON MAY 10 2010

AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL RINGGOLD COUNTY...MOVING
NORTHEAST AT 55 MPH.

PENNY SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  AFTON BY 630 PM CDT...
  THAYER BY 635 PM CDT...
  LORIMOR BY 645 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEERENDS
Special weather statement, May 10, 6:46 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
646 PM CDT MON MAY 10 2010

IAZ058-059-110015-
DALLAS-GUTHRIE-
646 PM CDT MON MAY 10 2010

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHWESTERN GUTHRIE
COUNTY TO SOUTHEASTERN GUTHRIE COUNTY...MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  GUTHRIE CENTER BY 655 PM CDT...
  PANORA BY 700 PM CDT...
  PERRY BY 715 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

BEERENDS
Special weather statement, May 10, 7:56 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
756 PM CDT MON MAY 10 2010

IAZ005-016-110130-
HANCOCK-KOSSUTH-
756 PM CDT MON MAY 10 2010

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL HANCOCK COUNTY...MOVING
NORTHEAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BRITT BY 810 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEERENDS
Special weather statement, May 10, 8:25 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
825 PM CDT MON MAY 10 2010

IAZ004-005-015-023>025-033>037-044>049-057>061-070>074-081-082-
110330-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-
WARREN-MARION-ADAMS-UNION-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...ATLANTIC...
GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...CORNING...
CRESTON
825 PM CDT MON MAY 10 2010

WIDESPREAD SHOWERS AND SOME EMBEDDED THUNDERSTORMS WILL MOVE
THROUGH PORTIONS OF CENTRAL IOWA THROUGH 1030 PM CDT. BRIEF
HEAVY RAIN...PEA SIZE HAIL...AND WIND GUSTS TO 50 TO 55 MPH ARE
POSSIBLE WITH SOME OF THE STRONGER STORMS. ADDITIONAL RAINFALL
AMOUNTS OF ONE TENTH TO A QUARTER OF AN INCH ARE POSSIBLE THROUGH
THE NEXT FEW HOURS.

MJB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:47 PM CDTRiver Flood WarningDMXAppanoose, Wayne18 hr
May 11, 12:39 PM CDTRiver Flood WarningDMXMahaska, Marion8 hr

Nearby

High Wind Warnings in Iowa, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.